Alert archive / Minnesota / River Flood Warnings in 2008

River Flood Warning 50, NWS La Crosse, WI

June 14, 2008Houston County, Minnesota

NWS La Crosse, WI issued this river flood warning at Jun 14, 2008, 8:38 AM CDT for Houston County, Minnesota. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 14, 2008, 8:38 AM CDT (13:38 UTC)
Expired
Jun 14, 2008, 11:51 PM CDT
In force
15 hr
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Houston County, MN

The radar

The La Crosse radar (KARX), 30 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Root River (MN) at Houston (HOUM5).

Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05385000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KARX 141338
FLWARX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE LA CROSSE WI 
838 AM CDT SAT JUN 14 2008

...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING LOCATIONS...

  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY

...MINOR FLOODING IS OCCURRING AND WILL CONTINUE...


.RAINFALL EARLIER THIS WEEK WAS RESULTING IN HIGH WATER ALONG THE
ROOT RIVER IN SOUTHEAST MINNESOTA. MINOR FLOODING WAS OCCURRING IN
THE HOUSTON AREA ACCORDING TO LOCAL OFFICIALS.  A FLOOD WARNING WAS
ISSUED LAST NIGHT TO ACCOUNT FOR EXPECTED FLOODING TODAY...BUT THE
RIVER MEASURING EQUIPMENT FAILED.  BEFORE THIS FAILURE WAS
RECOGNIZED...THE BAD READINGS RESULTED IN A CANCELLATION OF THE
WARNING.   THIS WARNING WILL REMAIN IN EFFECT UNTIL LOCAL OFFICIALS
CONFIRM THAT FLOODING IS NO LONGER A CONCERN. 


SAFETY MESSAGE...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


MNC055-142338-
/O.NEW.KARX.FL.W.0050.080614T1338Z-080615T1227Z/
/HOUM5.1.ER.000000T0000Z.080614T1800Z.080615T0027Z.NO/
838 AM CDT SAT JUN 14 2008

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ROOT RIVER NEAR HOUSTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 7 AM SATURDAY THE STAGE WAS ESTIMATED TO BE NEAR 15.4 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 15.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO CREST BETWEEN 15.5 AND 16 FEET
THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. 

$$
2 follow-up statements
000 
WGUS83 KARX 142136
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
436 PM CDT SAT JUN 14 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY 
 
  TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY 
 
...THE FLOOD WARNING CONTINUES FOR...

  MISSISSIPPI RIVER AT GUTTENBERG DAM 10 AFFECTING CLAYTON AND GRANT
  COUNTIES 
 
  MISSISSIPPI RIVER AT MCGREGOR AFFECTING CLAYTON...CRAWFORD AND 
  GRANT COUNTIES 
 
  CEDAR RIVER AT CHARLES CITY AFFECTING FLOYD AND MITCHELL COUNTIES 
 
  KICKAPOO RIVER AT SOLDIERS GROVE AFFECTING CRAWFORD AND VERNON 
  COUNTIES 
 
  KICKAPOO RIVER AT GAYS MILLS AFFECTING CRAWFORD COUNTY 
 
  KICKAPOO RIVER AT STEUBEN AFFECTING CRAWFORD COUNTY 
 
  TURKEY RIVER AT ELKADER AFFECTING CLAYTON COUNTY 
 
...MAJOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING 
IS OCCURRING...MODERATE FLOODING IS FORECAST......MINOR FLOODING IS 
OCCURRING AND WILL CONTINUE......MINOR FLOODING IS OCCURRING...
FORECAST TO FALL BELOW FLOOD STAGE......MINOR FLOODING IS OCCURRING 
AND WILL CONTINUE...


.RECENT HEAVY RAINS ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


IAC067-131-150736-
/O.CON.KARX.FL.W.0037.000000T0000Z-080616T1042Z/
/CCYI4.3.ER.080612T2152Z.080614T0815Z.080615T2242Z.NO/
436 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CHARLES CITY.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 18.7 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE TOMORROW
  AFTERNOON.
* AT 20.0 FEET...CLARK STREET AT LELAND FLOODS AND COURT STREET AT 
  ILLINOIS FLOODS.
* AT 19.5 FEET...RIVERSIDE DRIVE AT IOWA AND JOLSIN STREET FLOODS. 
  ALSO CHAUTAUQUA AVENUE FLOODS AND SANDBAGGING IS REQUIRED. 
* AT 19.0 FEET...BRACKETT STREET AND RIVERSIDE AT NORTH JOHNSON FLOOD.
  ALSO LIONS FIELD COTTAGES ARE THREATENED AND ADDITIONAL EVACUATIONS
  MAY BE REQUIRED.  
* AT 18.0 FEET...4TH AND SOUTH GRAND STREET BEGIN FLOODING AND 
  EVACUATIONS MAY BE REQUIRED. 
* AT 17.0 FEET...HOMES SOUTH OF RIVERSIDE FLOOD AND EVACUATIONS MAY BE
  REQUIRED. 
* AT 15.0 FEET...EVACUATION OPERATIONS BEGIN. LELAND AVENUE FLOODS AND
  FLOODING ON PARK DRIVE IS LIKELY. 
* AT 12.0 FEET...BARRICADING OF STREETS BEGIN AND THE INTERSECTION OF 
  RIVERSIDE AND ILLINOIS STREETS MAY BE FLOODED. 


$$

WIC023-123-150000-
/O.CON.KARX.FL.W.0028.000000T0000Z-080615T0000Z/
/SOGW3.3.ER.080608T1501Z.080609T1130Z.080614T1200Z.NR/
436 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT SOLDIERS GROVE.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  7 AM SATURDAY THE STAGE WAS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 13.0 FEET...MINOR FLOODING NEAR THE RIVER MAY OCCUR. 

$$

WIC023-150736-
/O.CON.KARX.FL.W.0029.000000T0000Z-080617T1330Z/
/GMIW3.3.ER.080608T1330Z.080609T1830Z.080617T0130Z.NR/
436 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT GAYS MILLS.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  8 AM SATURDAY THE STAGE WAS 14.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY MONDAY 
  EVENING.
* AT 15.0 FEET...MODERATE FLOODING IS POSSIBLE IN AND AROUND GAYS 
  MILLS.
* AT 13.0 FEET...WATER BEGINS TO COVER ROADS NEAR THE RIVER AND OTHER 
  MINOR FLOODING OCCURS IN AREAS ADJACENT TO THE RIVER. 

$$

WIC023-150736-
/O.CON.KARX.FL.W.0030.000000T0000Z-080617T1200Z/
/STEW3.3.ER.080608T1930Z.080610T0700Z.080617T0000Z.NR/
436 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE KICKAPOO RIVER AT STEUBEN.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 12.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 13.0 FEET BY THIS 
  EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE MONDAY 
  EVENING.
* AT 13.0 FEET...BRIDGE STREET NEAR THE GAGE BEGINS TO FLOOD AND 
  HIGHWAY 179 MAY BE THREATENED.
* AT 12.0 FEET...WATER STARTS TO AFFECT BUSINESS AND RESIDENCES AND 
  MINOR FLOODING AFFECTS LOWLANDS AND LOWER ROADS. 

$$

IAC043-WIC043-150736-
/O.CON.KARX.FL.W.0038.000000T0000Z-080618T1800Z/
/GTTI4.1.ER.080612T0124Z.080613T1800Z.080618T0600Z.NO/
436 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT GUTTENBERG DAM 10.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 15.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 15.5 FEET BY EARLY
  TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE
  WEDNESDAY JUST AFTER MIDNIGHT.
* AT 15.5 FEET...THE WATER IS OVER MARINA ROAD. 
* AT 15.0 FEET...MINOR LOWLAND FLOODING BEGINS TO OCCUR. 

$$

IAC043-WIC023-043-150735-
/O.CON.KARX.FL.W.0039.000000T0000Z-080619T0300Z/
/MCGI4.1.ER.080611T2000Z.080613T0900Z.080618T1500Z.NO/
436 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT MCGREGOR.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 16.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 16.5 FEET BY EARLY
  TOMORROW AFTERNOON. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE
  LATE WEDNESDAY MORNING.
* AT 17.0 FEET...MINOR LOWLAND FLOODING BEGINS AND ACCESS TO PARKS 
  NEAR THE RIVER IN PRAIRIE DU CHIEN ARE AFFECTED. 
* AT 16.5 FEET...WATER MAY BEGIN TO GO OVER THE ROAD COVERING PART OF 
  HIGHWAY C NEAR HIGHWAY 18.  
* AT 16.0 FEET...THE BRIDGE APPROACH TO SAINT FERIOLE ISLAND BEGINS TO
  FLOOD. PUMPING OPERATIONS ARE UNDERWAY. 


$$

MNC055-150613-
/O.EXT.KARX.FL.W.0050.000000T0000Z-080615T0613Z/
/HOUM5.1.ER.000000T0000Z.080614T1415Z.080614T1813Z.NO/
436 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROOT RIVER NEAR HOUSTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11 AM SATURDAY THE STAGE WAS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY THIS EVENING.
* AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. 

$$

IAC043-150735-
/O.CON.KARX.FL.W.0022.000000T0000Z-080615T2000Z/
/EKDI4.3.ER.080608T1316Z.080610T1130Z.080615T0800Z.NR/
436 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT ELKADER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY 
  TOMORROW MORNING.
* AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. 

$$

IAC043-150735-
/O.EXT.KARX.FL.W.0023.000000T0000Z-080615T1536Z/
/GRBI4.3.ER.080608T1402Z.080610T1845Z.080615T0336Z.NO/
436 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY RIVER AT GARBER.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT  3 PM SATURDAY THE STAGE WAS 17.3 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE THIS 
  EVENING.
* AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, 
  OSTERDOCK AND MILLVILLE.  

$$
000 
WGUS83 KARX 150200
FLSARX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI 
900 PM CDT SAT JUN 14 2008

...THE FLOOD WARNING CONTINUES FOR...
 
  ROOT RIVER NEAR HOUSTON AFFECTING HOUSTON COUNTY 
 
...MINOR FLOODING IS OCCURRING...FORECAST TO FALL BELOW FLOOD 
STAGE...


.RECENT HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE 
FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION.


SAFETY MESSAGE...

THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK
BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR 
HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF 
NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DONT DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION...
VISIT OUR WEBSITE AT  WEATHER.GOV/LACROSSE 


MNC055-150451-
/O.EXT.KARX.FL.W.0050.000000T0000Z-080615T0451Z/
/HOUM5.1.ER.000000T0000Z.080614T1415Z.080614T1651Z.NO/
900 PM CDT SAT JUN 14 2008

THE FLOOD WARNING CONTINUES FOR
  THE ROOT RIVER NEAR HOUSTON.
* UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED.
* AT 11 AM SATURDAY THE STAGE WAS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 15.0 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY SUNDAY MORNING.
* AT 15.0 FEET...MINOR LOWLAND FLOODING OCCURS. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jun 14, 4:01 AM CDT, 4 hours 37 minutes earlier.

Area forecast discussion, Jun 14, 4:01 AM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
401 AM CDT SAT JUN 14 2008

.SHORT TERM...THROUGH MONDAY NIGHT
FORECAST ATTENTION THIS MORNING ON CONVECTIVE CHANCES THIS
AFTERNOON INTO SUNDAY AFTERNOON...THEN QUIET WEATHER FOR A WHILE
THEREAFTER. GIVEN FLOODING CONCERNS...RAINFALL CHANCES/AMOUNTS
GIVEN THE MOST WEIGHT IN THE FORECAST.

CURRENTLY...FIRST VERY WEAK WAVE OVER ERN SD MOVING UNDERNEATH
ONTARIO/MANITOBA UPPER TROUGH DRIVING SOME ISOLD -SHRA OUT OF SCT-
BKN MID DECK OVER CNTL MN. STRONGER ENERGY SEEN UPSTREAM IN
MT/ALBERTA WHERE TONIGHT/SUNDAY WEATHER MAKER WILL COME FROM. HIGH
PRESSURE OVER THE CNTL MS VALLEY THIS MORNING. DWPTS ARE LOW /50S/
INTO SRN KS/MO...WHERE THEY RISE TO THE 60S. 14.00Z SOUNDINGS SHOW
PWATS ONLY 50-75 PERCENT OF CLIMO DOWN TO SPRINGFIELD MO...WHERE
BOUNDARY LIES WITH MUCH HIGHER MOISTURE CONTAINED TO THE SOUTH.
850MB VWP/PROFILER DATA SHOWING WLY FLOW NORTH OF I-80...WITH
BRANCH OF SWLY LOW LEVEL JET AND ATTACHMENT TO SRN PLAINS PWAT
POOL DEVELOPING OVER KS.

FIRST OFF...WITH A FEW SITES REPORTING SPRINKLES/-SHRA OVER WRN
MN/ERN SD...BROUGHT A SMALL -SHRA CHANCE INTO AREAS NORTH OF
INTERSTATE 90 FOR THE MORNING HOURS AS FIRST WEAK WAVE DEAMPLIFIES
FURTHER. EXPECT IT TO BE TOUGH TO MEASURE ANYTHING FROM THESE
HENCE THE LOWER POPS.

THIS AFTERNOON/TONIGHT...FINALLY STARTING TO INCREASE SOME
CONFIDENCE HERE THANKS TO AGREEMENT IN A NUMBER OF HI-RES WRF
DATASETS...WITH AGREEMENT FROM 14.00Z NAM-WRF AND GEM...AS WELL AS
14.00Z ECMWF. STRONGER ENERGY UPSTREAM IN MT/ALBERTA WILL QUICKLY
SHIFT EAST/SOUTHEAST TODAY AS MS VLY HIGH PRESSURE SHIFTS SOUTH.
RETURN FLOW SWLY LOW LEVEL JET WILL CONTINUE TO TAP MARGINALLY
MOIST AIRMASS IN KS/MO WITH NARROW AXIS OF MOISTURE TRANSPORT/WARM
ADVECTION ON SAID LOW LEVEL WIND MAX. RAPID DESTABILIZATION TO
TAKE PLACE ABOVE BOUNDARY LAYER /WHICH WILL BE SLOWER TO MOISTEN/
THANKS TO LINGERING COLD MID LEVEL TEMPS /STEEP LAPSE RATES/. BY
LATER THIS AFTN...NARROW BUT DECENT MLCAPE AXIS EXCEEDING 1500
J/KG WILL BE PRESENT INTO IOWA WITH MASS CONVERGENCE IN THE NOSE
OF THE LOW LEVEL FLOW OVER CNTL/NRN IA. NOT MUCH OF A SURFACE
FEATURE TO FOCUS CONVECTIVE DEVELOPMENT...HENCE EXPECT AN AREA OF
SCATTERED STORMS TO DEVELOP OVER NRN IA LATER IN THE
AFTERNOON...SPARKED BY WEAK PV ADVECTION AHEAD OF STRONGER ENERGY
UPSTREAM. POINT FORECAST SOUNDINGS /USING NAM-WRF AT KALO AT 22Z
AS PROXY/ SHOWS A DEEPLY MIXED BOUNDARY LAYER /SWLY LOW LEVEL JET
AND UPPER 50S DEWPOINTS/ WITH MLCAPE EXCEEDING 1500 J/KG AND
SUPERCELLULAR SHEAR /0-6KM OF 50KTS/ WITH SWLY LOW LEVEL FLOW
TURNING NWLY AT 6KM. STEEP TROPOSPHERIC LAPSE RATES THROUGHOUT THE
SOUNDING. NO SURPRISE GIVEN THIS...TO SEE HIGHER END SLIGHT RISK
IN NRN IA ON NEW SPC SWODY1. RELATIVELY HIGH LCLS MITIGATE A
TORNADO THREAT...BUT IMPROVE A DAMAGING WIND POTENTIAL /FORECAST
DCAPE IS HIGH/ AND HAIL WILL BE EASY TO COME BY GIVEN CAPE
DISTRIBUTION IN SOUNDING. EXPECT THIS STORM AREA OVER NRN IA TO
EVOLVE INTO SRN WI/NRN IL THIS EVENING AND CONTAIN SOME HIGHLY
ORGANIZED STORM STRUCTURES IF CAPE IS REALIZED.

EXPECT SECOND CONVECTIVE CLUSTER TO DEVELOP LATER IN THE
EVENING/OVERNIGHT OVER MN AND MOVE INTO FORECAST AREA AS IT
WEAKENS AFTER MIDNIGHT TIED TO FORCING WITH THE APPROACHING WAVE.
NOT A REAL SOLID MOISTURE/WARM ADVECTION FEED INTO THIS CLUSTER SO
SHOULDN/T GET TOO OUT OF HAND. IN FACT..THERE/S A LITTLE MORE
UNCERTAINTY IN THIS CLUSTER AND ITS DEVELOPMENT/EVOLUTION GIVEN
DISAGREEMENT IN OVERNIGHT PERIOD VIA ECMWF/GEM AND NCEP MODELS.
HAVE A FEELING THE NCEP MODELS MAY BE OVERDOING THINGS A BIT IN
THE OVERNIGHT PERIODS.

RIGHT NOW...AM MORE CONCERNED WITH THE LATER AFTN-MID EVENING TIME
PERIOD IN SRN FORECAST AREA FOR SEVERE HAIL/WIND.

SUNDAY/SUNDAY NIGHT...EXPECT COLD FRONT TO ORGANIZE AS WAVE
AMPLIFIES AND SHIFTS THROUGH. CONVECTIVE REDEVELOPMENT SUNDAY
MORNING/EARLY AFTERNOON LIKELY TO TAKE PLACE ON ERN/SRN FLANKS OF
FORECAST AREA...SO SEVERE THREAT IN QUESTION. SEEMS BETTER SIGNAL
VIA CAPE AXIS/REMOVAL OF CAP IS FURTHER SOUTH OVER IOWA/ILLINOIS.
STRONG COLD ADVECTION SUNDAY AFTERNOON SHOULD BRING A QUICK END TO
ANY PCPN THAT GETS GOING IN MORNING/EARLY AFTERNOON. SUNDAY NIGHT
INTO MONDAY LOOKS DRY AND QUITE COOL...AS 850MB TEMP ANOMALIES
SHIFT TOWARD 1.5 TO 2.0 SIGMA BELOW CLIMATOLOGY. MAY NOT REACH 70
IN SOME AREAS ON MONDAY.

.LONG TERM...TUESDAY THROUGH FRIDAY
OVERALL LONGWAVE PATTERN A POSITIVE ONE FOR DRY CONDITIONS...WITH
ANOMALOUS NERN CONUS UPPER TROUGH REPLACING THE ERN RIDGE...ROCKIES/HIGH
PLAINS RIDGE AXIS REPLACING MEAN SRN CANADA TROUGH...AND BRITISH
COLUMBIA UPPER TROUGH DEVELOPING FURTHER. THIS PLACES FORECAST AREA IN
LARGELY COOL AND DRY NWLY FLOW WITH TRANSIENT/WEAK SHORTWAVE
ENERGY UNABLE TO TAP ANY DEEP MOISTURE WHICH KEEPS RAIN AMOUNTS
DOWN. RETURN FLOW MOISTURE AXIS UNDER THE MEAN MIDLEVEL RIDGE AXIS
OFF TO THE WEST MAY EVENTUALLY WORK INTO THE FORECAST AREA BY
NEXT WEEKEND WITH SOME RAIN CHANCES...BUT CONFIDENCE LOW IN THIS
TIMING AND QUESTIONS ABOUND ON LARGER SCALE FORCING SIGNALS. MUCH
OF PERIOD TO BE DOMINATED BY COOL HIGH PRESSURE WITH TEMPERATURES
AVERAGING OUT NEAR/BELOW NORMAL. MAIN INTERACTION WITH LOW LEVEL
JET/TRANSIENT WAVES WILL BE SOUTH/WEST OF FORECAST AREA...THOUGH
14.00Z ECMWF BRINGING WEAK SHORTWAVE THROUGH WITH SHRA CHCS ON
THURSDAY NEEDS TO BE WATCHED IN COMING RUNS.

&&

.AVIATION...
AN UPPER LEVEL DISTURBANCE OVER MT EARLY THIS MORNING WILL MOVE
SOUTHEAST ACROSS THE NORTHERN PLAINS...AND EVENTUALLY INTO THE UPPER
MISSISSIPPI RIVER VALLEY REGION BY LATE THIS AFTERNOON. INSTABILITY
WILL BUILD AHEAD OF THIS DISTURBANCE WITH SOME CONVECTION EXPECTED
ACROSS THE AREA STARTING THIS AFTERNOON. FROM EARLY THIS MORNING
THROUGH EARLY THIS AFTERNOON...ONLY SCATTERED MID CLOUDS IN THE
9-10KFT RANGE EXPECTED...WITH ANY ISOLATED -SHRA ACTIVITY EXPECTED
TO REMAIN NORTH OF THE KRST/KLSE TAF SITES. BUT THEN BY 21Z...MORE
SCATTERED IN NATURE SHRA/TS  ACTIVITY WILL BE SEEN ACROSS MUCH OF
THE REGION. NOT CONFIDENT ENOUGH AT THIS POINT IN TIME TO INCLUDE
THUNDER MENTION IN THE KRST/KLSE TAFS...BUT WILL INCLUDE CB MENTION
FOR NOW. THESE CB SHOULD HAVE FAIRLY HIGH BASES IN THE 5-6KFT RANGE.
OVERNIGHT...A COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER
SOUTHERN MN/NORTHERN IA LATE THIS EVENING...AND THEN SLIP SOUTHEAST
INTO NORTHEAST IA/NORTHERN IL AFTER MIDNIGHT. BELIEVE MOST OF THIS
ACTIVITY WILL REMAIN SOUTH OF THE KRST/KLSE TAF SITES...MAINTAINING
VFR CONDITIONS.

&&

.HYDROLOGY...
RIVERS CONTINUE TO FALL FOR THE MOST PART...THOUGH SOME STILL IN
FLOOD. CEDAR RIVER /CHARLES CITY/ STILL IN MAJOR FLOOD AND IS OF
MOST CONCERN...THOUGH IT APPEARS IT IS CRESTING NOW. KICKAPOO
COMING DOWN NICELY WITH LOWER REACHES /SOLDIERS GROVE THROUGH
STEUBEN/ OUT OF MODERATE FLOODING HEADING DOWN INTO MINOR
FLOODING. LOWER REACHES OF THE TURKEY /ELKADER AND GARBER/ LIKELY
TO COME DOWN OUT OF MODERATE FLOOD TODAY. MAINSTEM MISSISSIPPI
HEADING UP MOST SITES...AND ESPECIALLY BELOW LYNXVILLE WILL
CONTINUE TO REMAIN IN FLOOD FOR QUITE SOME TIME.

WILL MAINTAIN AREAK FLOOD WARNING FOR GRANT COUNTY DUE TO
TREMENDOUS ROAD CLOSURE/INFRASTRUCTURE DAMAGE FROM HIGH WATER
STILL ONGOING. SOME ROADS OPENING UP...BUT FELT PRUDENT TO
CONTINUE TO HILIGHT THIS AREA GIVEN SOME IMPORTANT ROADS STILL
CLOSED.

REGARDING RAINFALL/FLOOD POTENTIAL THROUGH SUNDAY...NOT OVERLY
CONCERNED FOR ANY ONE AREA AT THIS MOMENT...BUT ANY PROLONGED
THUNDERSTORM EVENT/LOCAL TRAINING OVER ANY BASIN /ESPECIALLY NERN
IA OR SWRN WI/ WILL BE OF GREAT CONCERN. STORMS SHOULD MOVE RATHER
BRISKLY OVER THE WEEKEND GIVEN OVERALL STRONG MID LEVEL WIND
FIELDS...SO THAT IS A POSITIVE...AS IS DRY SUB CLOUD LAYERS /LOWER
BOUNDARY LAYER MOISTURE/ WHICH SHOULD PROMOTE FORMATION OF
DOWNDRAFTS/COLD POOLS WHICH SHOULD AID IN FORWARD STORM PROPAGATION.
WARM CLOUD DEPTHS NOWHERE NEAR VALUES OF LAST WEEK...BARELY
EXCEEDING 3KM IN THE FAR SOUTH...SO THERE IS A LOT OF DATA
SUGGESTING ANY HEAVIER RAIN AMOUNTS WILL BE ISOLATED AND DUE TO
LOCAL TRAINING...WHICH IS IMPOSSIBLE TO PREDICT IN ADVANCE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM/HYDRO...BINAU
AVIATION...DAS
Hazardous weather outlook, Jun 14, 5:35 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
535 AM CDT SAT JUN 14 2008

MNZ079-WIZ017-029-032>034-151000-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF
SOUTHEAST MINNESOTA...AND WESTERN INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

A FEW RIVERS ACROSS SOUTHEAST MINNESOTA INTO WESTERN WISCONSIN REMAIN
HIGHER THAN NORMAL DUE TO RECENT HEAVY RAINS. ALTHOUGH NO FLOODING IS
OCCURRING...THE RIVERS WILL BE RUNNING FAIRLY SWIFT AND THEREFORE
CAUTION SHOULD BE USED IF VENTURING NEAR OR ON THESE RIVERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORK SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS MAY CAUSE SOME
RUNOFF ON THE SATURATED SOILS AND RESULTANT RISES ON RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY NOT BE NEEDED BUT SPOTTER GROUPS MAY
WANT TO MONITOR LATEST FORECASTS FOR THIS AFTERNOON INTO
TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041>044-053>055-
151000-
ADAMS-ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-
FLOYD-HOUSTON-HOWARD-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-
RICHLAND-VERNON-WINNESHIEK-WINONA-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

SIGNIFICANT RIVER FLOODING WILL CONTINUE FOR MANY RIVERS ACROSS THE
AREA AS RUNOFF FROM RECENT HEAVY RAINS CONTINUES. MANY ROADS NEAR
THESE RIVERS WILL CONTINUE TO BE CLOSED DUE TO THE FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORKS SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS MAY DELAY SOME
CRESTS ON AREA RIVERS...OR CAUSE QUICK RUNOFF ON THE SATURATED
SOILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON INTO THIS
EVENING. IN ADDITION...ANY RAINFALL OR FLOODING REPORTS WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

WIZ061-151000-
GRANT-
535 AM CDT SAT JUN 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF SOUTHWEST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL BE MOVING ACROSS THE NORTHERN PLAINS
INTO THE REGION BY LATER THIS AFTERNOON FOR A CHANCE OF
THUNDERSTORMS. THERE MAY BE ENOUGH INSTABILITY AND WIND SHEAR
THROUGH THE ATMOSPHERE TO PRODUCE A FEW SEVERE STORMS. DAMAGING WIND
AND LARGE HAIL WOULD BE THE MAIN SEVERE THREAT.

MANY ROADS REMAIN CLOSED IN GRANT COUNTY AND A STATE OF
EMERGENCY IS IN EFFECT THERE AS THE COUNTY RECOVERS FROM HEAVY RAINS
ON THURSDAY AND THURSDAY EVENING. ANY ADDITIONAL HEAVIER RAINFALL
THIS AFTERNOON AND OVERNIGHT MAY EXACERBATE THESE FLOOD CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST SUNDAY
THROUGH SUNDAY EVENING AS AN UPPER LEVEL DISTURBANCE AND SURFACE
COLD FRONT WORKS SLOWLY THROUGH THE REGION. WHILE WIDESPREAD HEAVY
RAIN IS NOT EXPECTED...SOME LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE
WITH A FEW OF THE THUNDERSTORM CLUSTERS. THIS AGAIN MAY EXASPERATE
FLOODING CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY THIS AFTERNOON INTO THIS
EVENING. IN ADDITION...ANY RAINFALL OR FLOODING REPORTS WOULD BE
GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS

Nearby

River Flood Warnings in Minnesota, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.